Alert archive / Louisiana / Red Flag Warnings in 2026

Red Flag Warning 3, NWS New Orleans, LA

March 15, 202615 parishes in Louisiana; 4 counties in Mississippi

NWS New Orleans, LA issued this red flag warning at Mar 15, 2026, 1:15 PM CDT for 15 parishes in Louisiana; 4 counties in Mississippi. It took effect at Mar 16, 2026, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 15, 2026, 1:15 PM CDT (18:15 UTC)
In effect from
Mar 16, 2026, 1:00 PM CDT
Expired
Mar 16, 2026, 7:00 PM CDT
In force
6 hr
Issued by
NWS New Orleans, LA

Counties Ascension Parish, LA, Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Livingston Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The radar

The Hammond radar (KHDC), 41 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2026-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

479 
WWUS84 KLIX 151815
RFWLIX

URGENT - FIRE WEATHER MESSAGE
National Weather Service New Orleans LA
115 PM CDT Sun Mar 15 2026

...RED FLAG WARNING IN EFFECT FROM 1PM TO 7PM

.High wind speeds and low humidities will follow a strong cold
front and impact the area from about 1pm to 7pm Monday.

LAZ034>037-039-046>048-056>060-065>067-071-076-079>086-MSZ068>071-
160815-
/O.NEW.KLIX.FW.W.0003.260316T1800Z-260317T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Northern Tangipahoa-
Southeast St. Tammany-Northern St. Tammany-
Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa-
Northern Livingston-Southern Livingston-Western Ascension-
Eastern Ascension-Wilkinson-Amite-Pike-Walthall-
115 PM CDT Sun Mar 15 2026

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY FOR 
CRITICAL FIRE CONDITONS FOR PARTS OF SOUTHEAST lOUISIANA AND
SOUTHERN MISSISSIPPI...

The National Weather Service in New Orleans has issued a Red Flag
Warning for CRITICAL FIRE DANGER, which is in effect from 1 PM to
7 PM CDT Monday.

* AFFECTED AREA...Pointe Coupee, West Feliciana, East Feliciana, 
  St. Helena, Washington, Iberville, West Baton Rouge, East 
  Baton Rouge, Assumption, St. James, St. John The Baptist, 
  Upper Lafourche, St. Charles, Upper Terrebonne, Lower 
  Terrebonne, Lower Lafourche, Wilkinson, Amite, Pike, Northern 
  Tangipahoa, Walthall, Southeast St. Tammany, Northern St. 
  Tammany, Southwestern St. Tammany, Central Tangipahoa, Lower 
  Tangipahoa, Northern Livingston, Southern Livingston, Western 
  Ascension and Eastern Ascension.

* WINDS...Northwest 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 20-25 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&


$$
2 follow-up statements
480 
WWUS84 KLIX 160518
RFWLIX

URGENT - FIRE WEATHER MESSAGE
National Weather Service New Orleans LA
1218 AM CDT Mon Mar 16 2026

...RED FLAG WARNING IN EFFECT FROM 1PM TO 7PM TODAY...

.High wind speeds and low humidities will follow a strong cold
front and impact the area from about 1pm to 7pm CDT.

LAZ034>037-039-046>048-056>060-065>067-071-076-079>086-MSZ068>071-
161930-
/O.CON.KLIX.FW.W.0003.260316T1800Z-260317T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Northern Tangipahoa-
Southeast St. Tammany-Northern St. Tammany-
Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa-
Northern Livingston-Southern Livingston-Western Ascension-
Eastern Ascension-Wilkinson-Amite-Pike-Walthall-
1218 AM CDT Mon Mar 16 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR CRITICAL FIRE CONDITONS FOR PARTS OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...

* AFFECTED AREA...Pointe Coupee, West Feliciana, East Feliciana, 
  St. Helena, Washington, Iberville, West Baton Rouge, East 
  Baton Rouge, Assumption, St. James, St. John The Baptist, 
  Upper Lafourche, St. Charles, Upper Terrebonne, Lower 
  Terrebonne, Lower Lafourche, Wilkinson, Amite, Pike, Northern 
  Tangipahoa, Walthall, Southeast St. Tammany, Northern St. 
  Tammany, Southwestern St. Tammany, Central Tangipahoa, Lower 
  Tangipahoa, Northern Livingston, Southern Livingston, Western 
  Ascension and Eastern Ascension.

* WINDS...Northwest 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
308 
WWUS84 KLIX 161827
RFWLIX

URGENT - FIRE WEATHER MESSAGE
National Weather Service New Orleans LA
127 PM CDT Mon Mar 16 2026

...RED FLAG WARNING IN EFFECT FROM 1PM TO 7PM TODAY...

.High wind speeds and low humidities will follow a strong cold
front and impact the area from about 1pm to 7pm CDT.

LAZ034>037-039-046>048-056>060-065>067-071-076-079>086-MSZ068>071-
170000-
/O.CON.KLIX.FW.W.0003.000000T0000Z-260317T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Assumption-St. James-
St. John The Baptist-Upper Lafourche-St. Charles-Upper Terrebonne-
Lower Terrebonne-Lower Lafourche-Northern Tangipahoa-
Southeast St. Tammany-Northern St. Tammany-
Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa-
Northern Livingston-Southern Livingston-Western Ascension-
Eastern Ascension-Wilkinson-Amite-Pike-Walthall-
127 PM CDT Mon Mar 16 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR CRITICAL FIRE CONDITIONS FOR PARTS OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...

* AFFECTED AREA...Pointe Coupee, West Feliciana, East Feliciana, 
  St. Helena, Washington, Iberville, West Baton Rouge, East 
  Baton Rouge, Assumption, St. James, St. John The Baptist, 
  Upper Lafourche, St. Charles, Upper Terrebonne, Lower 
  Terrebonne, Lower Lafourche, Wilkinson, Amite, Pike, Northern 
  Tangipahoa, Walthall, Southeast St. Tammany, Northern St. 
  Tammany, Southwestern St. Tammany, Central Tangipahoa, Lower 
  Tangipahoa, Northern Livingston, Southern Livingston, Western 
  Ascension and Eastern Ascension.

* WINDS...Northwest 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Mar 15, 6:40 AM CDT, 6 hours 35 minutes earlier. Its key messages:

  • Updated at 628 AM CDT Sun Mar 15 2026
  • Another line of severe storms will move through the region late tonight ahead of the next cold front. This line of storms could produce damaging wind gusts and a few tornadoes.
  • There is increasing confidence that below freezing temperatures will be noted along and north of the I-12 corridor early Tuesday morning.
  • Gale conditions are forecast to impact the coastal waters tonight into Monday behind a strong cold front. A wind advisory is also in place for coastal locations and areas south of Lake Pontchartrain on Monday.
Area forecast discussion, Mar 15, 6:40 AM CDT, 6 hours 35 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
640 AM CDT Sun Mar 15 2026

...New UPDATE, AVIATION...

.KEY MESSAGES...
Updated at 628 AM CDT Sun Mar 15 2026

- Another line of severe storms will move through the region late
  tonight ahead of the next cold front. This line of storms could
  produce damaging wind gusts and a few tornadoes.

- There is increasing confidence that below freezing temperatures
  will be noted along and north of the I-12 corridor early Tuesday
  morning.

- Gale conditions are forecast to impact the coastal waters tonight
  into Monday behind a strong cold front. A wind advisory is also
  in place for coastal locations and areas south of Lake
  Pontchartrain on Monday.

&&

.UPDATE...
Issued at 628 AM CDT Sun Mar 15 2026

Issued a Small Craft Advisory for the coastal waters for this
evening leading up to the Gale Watch. Anticipate that the watch
will be upgraded to a warning later this morning.

&&

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 1118 PM CDT Sat Mar 14 2026

Overall, there has been little change in the forecast from the
previous packages. A potent area of low pressure in the Midwest
and Great Lakes states will drive a very strong cold front through
the region Sunday night. An equally strong arctic high of at least
1030mb will then quickly build in behind the front on Monday. In
the upper levels, an associated longwave trough will continue to
dominate the eastern half of the country through the short term
period, and this will keep deep layer northerly flow in place. The
end result will be a colder and drier stretch of weather after the
front moves through.

However, before the front approaches, Sunday will exceptionally
warm as strong onshore flow develops and ushers in a significantly
warmer and more humid airmass by the afternoon hours. PWATS will
quickly rise to around 1.25 inches and temperatures will surge
into the low to even middle 80s. These conditions will help to
prime the atmosphere in advance of the front as conditions turn
fairly unstable. MLCAPE values are still expected to peak around
1500 J/KG Sunday evening in response to steepening mid-level
lapse rates that could reach as high as 7.5C/km just ahead of the
front. With strong low level forcing and ample positive vorticity
advection and lift aloft in place, there will be little if any
convective inhibition to speak of in the evening hours. As a
result, a fairly stout line of thunderstorms will develop over the
Arklatex and then push to the east-southeast into the region
Sunday evening. This fast moving line will encounter marginally
favorable shear conditions as it moves in with effective bulk
shear of 30 to 40 knots and 0-1km SRH values of around 150m2/s2.
Although the dynamics will be somewhat limiting, there will still
be the potential for a few bowing segments and damaging wind
events to occur over the northern and western portion of the CWA.

Later Sunday night, all of the convectively aided high resolution
guidance indicates that the initial line of convection will begin
to weaken as it moves toward the Louisiana and Mississippi coasts.
However, the development of another LLJ over southern Mississippi
and lower Alabama will support the development of a pre-frontal
trough axis that could initially develop somewhere in the
vicinity of New Orleans and Gulfport. Increasing low level shear
will take hold in advance of this pre-frontal trough axis with
0-1km SRH values increasing to around 200 m2/s2 and effective
shear rising to 40 to 50 knots. With ample instability in place
and these favorable shear parameters, a few supercells could form
over extreme southeast Louisiana, the offshore waters, and the
Mississippi coast during the overnight hours Sunday, generally
between 2 AM and 5 AM. This is the area that would have the
highest risk of seeing a tornado or two develop during the
overnight hours, and we will need to monitor the trends to see if
this pre-frontal trough continues to be shown in the guidance.

Monday will be a day of rapid clearing as very strong negative
voriticty, dry air, and cold air advection takes hold.
Temperatures will start off in the 40s behind the front Monday
morning and will only rise into the 50s. These readings are a good
20 degrees below average for this time of year. Very windy
conditions are also expected on Monday in the wake of the front as
the strong high builds in from the north. Winds of 25 to 30 mph
with gusts over 40 mph are expected along the coast and south of
the tidal lakes. Given these conditions, a wind advisory is now in
effect for these areas. The other concern will be the high
potential for wildfires to occur as humidity values fall below 25
percent. A fire weather watch or red flag warning will likely be
issued during the day tomorrow. The colder air will continue to
feed in on the back of a strong 925mb thermal trough axis Monday
night, and a light freeze is anticipated for the northern half of
the forecast area. Given the warm conditions and greening up that
has occurred a freeze watch will likely be issued tomorrow and
this will be followed up by a freeze warning for the area on
Monday that will cover the Monday night freeze event. The colder
conditions will persist on Tuesday as a reinforcing dry frontal
passage occurs in the deep layer northwest flow regime. Highs will
once again only warm into the 50s and lows will cool into the 30s
and lower 40s. Temperatures will be slightly warmer due to the
heart of the thermal trough finally beginning to shift to the
east. A light freeze may once again occur in the Pearl and
Pascagoula River drainages though.

&&

.LONG TERM...
(Wednesday through Saturday night)
Issued at 1118 PM CDT Sat Mar 14 2026

Persistent troughing over the eastern third of the CONUS and a
strong ridge over the Rockies and Plains will keep northerly flow
in place through Saturday. This will result in continued very dry
conditions through the end of the week. However, temperatures
will quickly modify in the long term period as the main thermal
trough axis shifts well to the northeast of the region. In the low
levels, a broad surface high pressure system will remain centered
over the region and this will keep winds fairly light and
variable. Temperatures will remain cooler than average in the mid
to upper 60s on Wednesday, but will climb above average by
Friday and Saturday as readings reach into the low to mid 80s.
Given the dry airmass in place, a decent diurnal range of around
30 degrees will allow lows to fall into the 50s.

&&

.AVIATION...
(12Z TAFS)
Issued at 628 AM CDT Sun Mar 15 2026

IFR or lower conditions in place at KBTR/KMCB/KHDC at forecast
issuance time, but expect those conditions to improve to at least
MVFR in the next couple hours. Increasing moisture will allow for
the development of cumulus clouds at mid-morning. The remainder of
the daytime hours should see primarily VFR conditions, but cannot
rule out some isolated showers moving rapidly northward.

As low pressure continues to develop over the middle Mississippi
River Valley today, the pressure gradient will tighten and winds
will increase across the local terminals with most experiencing 15
knots gusting to 25 during the last morning and afternoon. Timing
of the frontal passage overnight hasn't changed a great deal. Used
a 2 hour TEMPO window for the expected thunderstorm line/frontal
passage and mentioned VRB30G40KT during that time, although
wouldn't preclude higher winds. With frontal speed expected to be
in the 30 to 40 knot range, it will pass through all of our
terminals in the space of about 6 hours between 03z-09z. Behind
the front, may be a few hours of SHRA/TSRA, but most or all
terminals will be VFR by mid to late morning Monday. Winds will
continue to be an issue most or all day Monday, with sustained 20
to 25 knot winds likely at most terminals with higher gusts.

&&

.MARINE...
Issued at 1118 PM CDT Sat Mar 14 2026

A deepening area of low pressure to the north of the region will
allow winds  to increase to 15 to 20 knots by the afternoon hours
over the waters. Sunday night into early Monday will see a strong
cold front pass through the waters. As the front passes, winds will
quickly shift to the northwest and increase to 30 to 35 knots with
higher gusts. These gale conditions will push seas over 12 feet in
the open Gulf waters creating very hazardous boating conditions. The
gale conditions will slightly improve into small craft advisory
conditions Monday night, and further easing of the winds will occur
on Tuesday as another high pressure system becomes more centered
over the waters. As the high becomes centered over the waters on
Wednesday, winds will turn more easterly and fall to 10 knots or
less.  Seas will also decrease back to 3 feet or less by Wednesday
morning.  These more benign conditions will linger through the end
of the week as the high pressure system remains in place over the
waters.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 4 AM to 7 PM CDT Monday for LAZ056>060-
     064>070-076>078-080-082-084-086>090.

GM...Small Craft Advisory from 7 PM this evening to 4 AM CDT Monday
     for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

     Gale Watch from late tonight through Monday evening for GMZ530-
     532-534-536-538-550-552-555-557-570-572-575-577.

MS...Wind Advisory from 4 AM to 7 PM CDT Monday for MSZ086>088.

GM...Small Craft Advisory from 7 PM this evening to 4 AM CDT Monday
     for GMZ532-534-536-538-550-552-555-557-570-572-575-577.

     Gale Watch from late tonight through Monday evening for GMZ532-
     534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...PG
LONG TERM....PG
AVIATION...RW
MARINE...PG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:00 PM CDTWind AdvisoryLIXAscension, Assumption, Jefferson, Livingston, Orleans, Plaquemines and 5 more44 hr
Mar 15, 5:15 AM CDTSmall Craft AdvisoryLIX23 hr
Mar 15, 12:34 PM CDTGale WarningLIX30 hr
Mar 15, 12:34 PM CDTSmall Craft AdvisoryLIX42 hr
Mar 15, 5:37 PM CDTFreeze WatchLIXEast Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, Saint Tammany and 4 more18 hr

Nearby

Red Flag Warnings in Louisiana, 2026Red Flag Warnings in Mississippi, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.